Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 243, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 18, 2008, 7:00 PM CDT for Sherman County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 18, 2008, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Sherman County, NE
The radar
The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:47 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 18, 6:47 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 647 PM CDT WED JUN 18 2008 .AVIATION...00Z TAF. CONVECTION IN SOUTH CENTRAL NEBRASKA HAS PRETTY AVOIDED THE KGRI AREA. DON/T SEE ANY MAJOR CHANGE TO THAT TREND...AS CONVECTION TO THE SOUTH WILL STAY THERE AS WILL THE STUFF AROUND ORD. DO EXPECT MID CLOUDS TO BECOME MORE PREVALENT BY LATE EVENING...AND AT THAT POINT VFR CIGS OF 4-6K WILL DEVELOP WITH PERIODS OF MVFR CIGS ASSOCIATED WITH SOME PASSING THUNDERSTORMS. THE RISK FOR THUNDERSTORMS CONTINUES ALL DAY THURSDAY...BUT TIMING IS DIFFICULT AND CONFIDENCE IS LOW. && .PREV DISCUSSION... /ISSUED 322 PM CDT WED JUN 18 2008/ SHORT TERM...MAIN CONCERN IS THUNDERSTORM CHANCES TONIGHT. THE NORTH AND EAST CWFA HAS BATTLED SCATTERED SHOWERS AND STORMS TODAY ALONG A FAIRLY DISTINCT MID LEVEL BOUNDARY IN NORTHWEST FLOW. THAT PRECIPITATION LAYED OUT A BOUNDARY INTO THE SOUTHWEST CWFA...AND THAT IS CURRENTLY PRIME AREA OF CONVERGENCE/INSTABILITY AND NOW MORE INTENSE STORM FORMATION. EVERYTHING POINTS TOWARD THIS AREA OF STORMS IN SOUTHWEST NEBRASKA...ORGANIZING AND ROLLING EAST SOUTHEAST...WITH LIKELY IMPACTS TO OUR SOUTHWEST CWFA. SIMILAR TO LAST NIGHT...HAIL....WIND...AND RAIN THE MAIN IMPACTS. AM EXPECTING ELEVATED CONVECTION IN THE NORTHEAST CWFA TO BE GENERALLY INSIGNIFICANT FOR THE NEXT COUPLE OF HOURS. LITTLE LATER ON...THIS MAY LIGHT UP FURTHER AS TRAIN OF CONVECTION FROM SOUTH CENTRAL SOUTH DAKOTA MOVES INTO THAT AREA. ALL THIS SPELLS WIDESPREAD RAIN/STORM CHANCES TONIGHT WITH SOME FAIRLY SIGNIFICANT RAINFALL. ON THURSDAY WE MAY DEAL WITH SOME LINGERING SHOWERS/STORMS BUT IT DOESN/T APPEAR AS WELL ORGANIZED/PROLIFIC AS TONIGHT. LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. MAIN FORECAST CONCERN LIES WITH PRECIPITATION CHANCES AS REGION REMAINS UNDER NORTHWESTERLY FLOW ALOFT. WILL STATE RIGHT OFF THAT CONFIDENCE IN THE TIMING/LOCATION OF PRECIPITATION CHANCES THROUGH THIS PERIOD IS NOT HIGH...AS IT IS DIFFICULT TO PIN DOWN EXACT DETAILS FOR THE FEATURES IN THIS TYPE OF PATTERN...ESPECIALLY FURTHER OUT IN TIME. LOOKING AT FRIDAY THROUGH THE WEEKEND...EXPECTING DAYTIME HOURS TO BE DRY DURING THIS TIMEFRAME. EARLY ON THE UPPER LEVELS SEE LITTLE CHANGE...WITH A SOMEWHAT BROAD PATTERN WITH TROUGHING REMAINING OVER THE EASTERN CONUS AND RIDGING OVER THE ROCKIES. AS THE WEEKEND PASSES...THIS PATTERN BEGINS TO AMPLIFY A BIT AS ENERGY FROM A LOW OVER EASTERN CANADA DIGS FURTHER SOUTH INTO THE MIDWEST REGION AND ENERGY FROM THE LOW OVER THE GULF OF ALASKA MOVES ONTO THE WEST COAST. THIS WILL SHIFT THE RIDGE AXIS CLOSER TO THE PLAINS REGION. AT THE SURFACE...A WEAK TROUGH/SURFACE BOUNDARY REMAINS OVER THE FRONT RANGE/HIGH PLAINS AREA...WITH GENERALLY SOUTH/SOUTHEASTELRY WINDS BRINGING UPSLOPE FLOW. THIS WILL HELP TO KEEP MOISTURE...WARMER AIR AND INSTABILITY IN THE REGION. WEAK SHORTWAVES MOVING THROUGH THE MAIN MID/UPPER LEVEL FLOW IS EXPECTED TO WORK WITH THIS UPSLOPE FLOW TO AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOME OF THESE COULD WORK THEIR WAY INTO OUR CWA DURING THE EVENING AND INTO THE OVERNIGHT HOURS AS THE LOW LEVEL JET PICKS BACK UP. KEPT POPS LOW DUE TO UNCERTAINTY IN THE MODELS. AS FAR AS HIGH TEMPERATURES GO...WITH THE UPPER LEVEL RIDGE AXIS SHIFTING FURTHER EAST...SO WILL THE WARMER AIR. SLIGHT WARMING TREND CONTINUES INTO SUNDAY...WHEN HIGHS ARE EXPECTED TO BE IN THE MID 80S TO NEAR 90 DEGREES. FOR MONDAY AND MONDAY NIGHT...MODELS HINTING AT THE WESTERN CONUS RIDGE STARTING TO BREAK DOWN AS PIECES OF ENERGY FROM THE GULF OF ALASKA LOW PASS THROUGH. INSERTED POPS FOR MONDAY AND MONDAY NIGHT...AS ONE OF THESE DISTURBANCES LOOKS TO PASS OVER THE CWA...BUT DIFFERENCES BETWEEN THE MODELS WITH THE TIMING LEADS TO LOW CONFIDENCE. TUESDAY THROUGH WEDNESDAY...EXPECTING CONTINUED HIGH TEMPERATURES NEAR 90 DEGREES AS RIDGE AXIS REMAINS IN CLOSE PROXIMITY. LATEST MODEL OUTPUT DEPICTS A STOUT UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE PAC NW AND SHIFTING/BREAKING DOWN THE RIDGE...BUT DIFFERENCES EXIST IN REGARD TO HOW MUCH THE RIDGE IS BROKEN DOWN. THE ECMWF IS QUICKER AND STRONGER...AND TRANSITIONS TO MORE ZONAL FLOW WITH DISTURBANCES AND PRECIP CROSSING THE REGION...WHERE THE GFS RIDGE IS A BIT MORE STUBBORN WITH BREAKING DOWN THE RIDGE. WITH THE DIFFERENCES IN MODELS...DECIDED TO KEEP FORECAST DRY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 18, 4:15 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 415 PM CDT WED JUN 18 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 415 PM CDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY FROM THE WEST THROUGH THE EARLY EVENING...AND THEN CONTINUE OVER MUCH OF THE AREA THROUGH THE MIDNIGHT HOUR. SOME SEVERE WEATHER IS LIKELY...WITH HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 70 MPH...AND LOCALLY HEAVY RAIN OF 1 TO 2 INCHES THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE THIS EVENING...MAINLY WEST OF A LINE FROM KEARNEY NEBRASKA TO OSBORNE KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS HAS BEEN THE CASE RECENTLY...THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS FOR THE UPCOMING WEEK. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY EVENING. AFTER THAT...THE NEXT RISK FOR THUNDERSTORMS INCLUDE FRIDAY NIGHT...SATURDAY NIGHT...AND THEN AGAIN MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...ESPECIALLY THIS EVENING WEST OF A LINE FROM KEARNEY NEBRASKA TO OSBORNE KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 18, 5:17 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 517 PM CDT WED JUN 18 2008 NEZ072-082-182245- FURNAS-GOSPER- 517 PM CDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF HOLBROOK TO BARTLEY TO 19 MILES WEST OF LEBANON...AND MOVING EAST AT 36 MPH. * THUNDERSTORMS WILL BE NEAR... HOLBROOK BY 525 PM CDT ARAPAHOE BY 530 PM CDT WILSONVILLE BY 540 PM CDT HENDLEY BY 545 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 18, 5:43 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 543 PM CDT WED JUN 18 2008 NEZ082-182315- FURNAS- 543 PM CDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHWESTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILSONVILLE...OR 23 MILES NORTHWEST OF NORTON...AND MOVING SOUTHEAST AT 21 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE BY 555 PM CDT HENDLEY BY 610 PM CDT BEAVER CITY BY 615 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 18, 5:52 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 552 PM CDT WED JUN 18 2008 NEZ039-046-182330- SHERMAN-VALLEY- 552 PM CDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHERN SHERMAN COUNTY IN CENTRAL NEBRASKA VALLEY COUNTY IN CENTRAL NEBRASKA THIS INCLUDES THE CITY OF ORD. AT 550 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES NORTH OF COMSTOCK...OR 15 MILES WEST OF ORD...AND MOVING EAST AT 21 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORT HARTSUFF STATE PARK... ELYRIA... ORD... ARCADIA... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PFANNKUCH
Special weather statement, Jun 18, 6:34 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 634 PM CDT WED JUN 18 2008 NEZ039-190000- VALLEY- 634 PM CDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... WESTERN VALLEY COUNTY IN CENTRAL NEBRASKA THIS INCLUDES THE CITY OF ORD. AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SARGENT...OR 22 MILES WEST OF ORD...AND MOVING SOUTHEAST AT 26 MPH. * THE THUNDERSTORM WILL BE NEAR... ARCADIA BY 700 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 66 min |
| Jun 18, 8:13 PM CDT | Areal Flood Advisory | GID | Hall, Hamilton | 3 hr |
| Jun 19, 4:42 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 48 min |
| Jun 19, 5:11 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 49 min |
| Jun 19, 5:28 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 62 min |
| Jun 19, 6:20 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 55 min |
| Jun 19, 6:57 PM CDT | Severe Thunderstorm Warning | GID | Howard | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.